Jump to content

Ron--Pristiq withdrawal


Ron

Recommended Posts

Hello,

I am new to this forum and it looks like a great resource.

I have been on various antidepressants since 1991 and unfortunately never tried to stop taking the meds. I tried to withdrawal from Effexor a few years ago and i didnt consider it a serious attempt because i went back after 2 weeks.

 

I decided to try to go off meds (Pristiq) 3 months ago and I underestimated the way i would feel. I began tapering steps.

 

1. 50mg/day every day-- balance affected, lightheadedness

2. 50mg/every second day --3 weeks later-- irritability, morning anxiety added

3. 50mg/every third day -- 4 weeks later -- anxiety is all day, low appetite added--lost 12 lbs over next six weeks

4. 50mg/every fourth day--3 weeks later-- same anxiety but balance and lightheadedness lessening

5. tried to go to 50mg/every 5th day --- was so irritable by the fifth day, i decided to stay at every 4th day.

 

I'm hoping that i can continue to taper but at a slower rate and maybe the anxiety will lessen or hopefully go away.

I didnt count on these symptoms when i decided to go off Pristiq.

I am afraid that Pristiq covered up the anxiety i have in my brain but I didnt feel like this before i started taking these drugs a long time ago so i am hoping its just a withdrawal symptom.

 

Not sure if taking antidepressants over many years leaves your brain unable to manufacture the chemicals i need to lessen anxiety and depression, and if so, what can be done to help my brain make these chemicals? 

 

Ron

Ron

 

antidepressants since 1991

Effexor 12 years

Pristiq past 3 yrs

withdrawal since April 2013

 

 

 

 

Link to comment
  • Member

Hi Ron and welcome!

 

This site is a valuable resource of getting off meds in a way to minimize 'withdrawal' symptoms. One of the mods will pop in shortly and in the meantime you can continue to post your questions and concerns in this intro thread you have started.

 

We are glad to have you here!

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to comment

Thanks--i appreciate the support!

Ron

 

antidepressants since 1991

Effexor 12 years

Pristiq past 3 yrs

withdrawal since April 2013

 

 

 

 

Link to comment

Hi Ron, and welcome,

I am sorry that you are going through some unpleasant symptoms.

But please don't loose faith, you are in a caring place.

Someone will come shortly to help you, like cymbalta said.

Hang in there, but in the meantime, please check out the Tapering forum for tips on

tapering Pristiq.

Lexi

Hello,
I am tapering Lorazepam, and my daily dose is 1.125 mgs.

I followed a long hold for 5 months, ( Nov-March 2019) hoping to find some stability, 

but it did not work. So I resumed my taper and hold pattern.
For the last 3 years, I have been using a daily microtaper, cutting .001mgs per day, with holds as needed.
Symptoms are head pressure, labored breathing, palpitations, abrupt surges of dizziness, this being my worst symptom for now, internal tremors, my latest nemesis, unsteadiness, anxiety, plus many other symptoms that cycle in, and cycle out consistently. Not a day passes, without grief :(

I take no other meds.

January 2013 - 15 day quick taper off 10 mgs of Lexapro, and 25 mgs of Sertraline,

at a detox clinic.

Link to comment
  • Administrator

Welcome, Ron.

 

We do not recommend skipping doses to taper any drug.

 

Our Pristiq tapering topic is here http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy